Ask a Doctor and Get an Answer to Your Medical Question ASAP
Welcome to JA
I will be happy to answer your question, but you must provide me with some information.
What were your symptoms?
Our body uses vitamin D as one important factor to drive calcium in and out of the framework of the bone, this is important in keeping the bone strong and also during repair from wear and tear of daily movements.
Our body derives the active form of Vitamin D, by the exposure of our skin to sunlight.
Nowadays we hardly get enough sunlight.
As we get older, our calcium stores are also diminishing
So the lack of adequate exposure to sunlightwe may sometimes lack Vitamin D
we may get some Vit D ad calcium from our diet, but this often is hardly enough
it means you may have one of the complications of Vit D and calcium deficiency
Your bone dont have enough /cement' (calcium0 built in it, due to lack of Vitamin D
It lacks enough 'cement' which is provided by calcium, which in turn is facilitated by Vit D
That is the connection.
So if you replace Vit D, it will help drive in the calcium back into the bone (cement it)
To make it strong again
So Dekrisrtol (Cholecaciferol) dose is 20000 units in a capsule
that is good enough
It is not too much
It has side effects. But doctors use what is called RISK: BENEFIT analysis to prescribe medications.
The benefit that you will derive FAR outweigh the risks of heart palpitations (not Heart attack)
So I think your physician made the right call.
Is there any other concerns that you may have?
If not now, let me know aytime
Thanks for choosing our services
There are few interactions with other medications, but i believe, like all of do, that your physicians would have crosschecked.
If you want you could write a list of the medications you take and we could cross check them for you.
Remember our services cannot replace that of your physician who knows you physically and have information that we are not privy to. We can only offer general FACTUAL advise
an additional information for you
The dose you were prescribed is at the high point of the recommendation, if you are taking ALL these drugs.
I am not sure how SEVERE the ostoeporosis and the deficiency is that made your physician give you this loading dose especially with the number of medications you are on.
Most of these medications are metabolized in the liver, so it IS NOT MUCH OF INTERACTION, but the strain on the liver.
So I will advise you go back and ask the doctor to review the dosage.
20000 twice weekly
That is more reasonable
Hewever, the severity of your osteoporosis or osteopenia AND your calcium level may have contributed to his decision.
We have at least offered you an advise to ask him questions with an informed knowledge
My advise is that because of what we know as the effect of Dekristol on the liver. It is used with caution in persons taking MANY tablets
So lethim pursue the liver test, but also review the DOSAGE